U.S. doctors online nowAsk doctors free
A 41-year-old member asked:

Has prozac (fluoxetine) caused excessive hunger or weight gain?

1 doctor answer3 doctors weighed in
Dr. Pavel Conovalciuc
Family Medicine 23 years experience
It can: I am not sure about hunger, but weight gain is listed as one of the side effects, so it's possible.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 46-year-old member asked:

Does Prozac (fluoxetine) cause excessive hunger or weight gain in your child?

1 doctor answer1 doctor weighed in
Dr. Maureen Nash
Geriatric Psychiatry 24 years experience
Unpredictable: Prozac or fluoxetine is an antidepressant that can also be used to treat anxiety, some eating disorders and other illnesseses. It can cause increased or decreased appetite. Also the underlying illnesses can increase or decrease appetite. If an appetite change does occur, it may change over time.
A 31-year-old member asked:

Will using Prozac (fluoxetine) cause me to have weight gain?

1 doctor answer1 doctor weighed in
Dr. Edward Berg
Neurosurgery 42 years experience
Weight gain: is a side effect of all the Antidepressant drugs. If you are able to exercise and eat healthy, many times, weight gain can be avoided.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.